Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 37, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 2, 2014, 1:47 AM CST for 17 counties in Kansas. It took effect at Nov 2, 2014, 11:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2014, 1:47 AM CST (07:47 UTC)
- In effect from
- Nov 2, 2014, 11:00 AM CST
- Expired
- Nov 2, 2014, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2057 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 466 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
198 WWUS73 KICT 020747 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 147 AM CST SUN NOV 2 2014 KSZ032-033-047>053-067>069-082-083-091>093-021600- /O.NEW.KICT.WI.Y.0037.141102T1700Z-141102T2300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS... STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...KINGMAN...WICHITA... ANTHONY...HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY 147 AM CST SUN NOV 2 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THE WINDS WILL INCREASE BY LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. * IMPACTS...FROM THE STRONG SOUTH WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY WHILE TRAVELING ON EAST TO WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAKUB
2 follow-up statements
615 WWUS73 KICT 022125 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 325 PM CST SUN NOV 2 2014 ...A WIND ADVISORY REMAINS IN EFFECT FOR ALL OF CENTRAL AND SOUTH-CENTRAL KANSAS UNTIL 5 PM THIS AFTERNOON... KSZ032-033-047>053-067>069-082-083-091>093-022300- /O.CON.KICT.WI.Y.0037.000000T0000Z-141102T2300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS... STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...KINGMAN...WICHITA... ANTHONY...HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY 325 PM CST SUN NOV 2 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WINDS...SUSTAINED FROM THE SOUTH AROUND 30 WITH GUSTS UP TO 45 MPH. * TIMING...THE WINDS WILL CONTINUE UNTIL LATE THIS AFTERNOON. * IMPACTS...FROM THE STRONG SOUTH WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY WHILE TRAVELING ON EAST TO WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS SUSTAINED FROM 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ES
140 WWUS73 KICT 022249 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 449 PM CST SUN NOV 2 2014 KSZ032-033-047>053-067>069-082-083-091>093-030000- /O.EXP.KICT.WI.Y.0037.000000T0000Z-141102T2300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS... STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...KINGMAN...WICHITA... ANTHONY...HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY 449 PM CST SUN NOV 2 2014 ...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON... WIND SPEEDS WILL CONTINUE TO DECREASE AS WE MOVE THROUGH THE EVENING HOURS AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 2, 1:40 AM CST, 7 minutes earlier.
Area forecast discussion, Nov 2, 1:40 AM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 140 AM CST SUN NOV 2 2014 .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 134 AM CST SUN NOV 2 2014 SOUTH WINDS WILL BE ON THE INCREASE TODAY AND COULD HIT ADVISORY LEVELS BY MID DAY...AS PRESSURE GRADIENT TIGHTENS ALONG WITH DEEPER MIXING TAPPING INTO STRONGER WINDS AROUND 900MB THEREFORE WE WILL HOIST A WIND ADVISORY. MEANWHILE...CURRENT SATELLITE IMAGERY SHOWS NEXT WEATHER SYSTEM OVER THE WEST COAST WHICH WILL TRAVEL EASTWARD AND EJECT OUT INTO THE CENTRAL PLAINS FOR MONDAY. MOISTURE WILL STREAM NORTHWARD ACROSS THE REGION AHEAD OF THIS UPPER LEVEL WAVE FOR MONDAY/MONDAY NIGHT...AND SET THE STAGE FOR SHOWERS AND A FEW EMBEDDED THUNDERSTORMS. THE BETTER RAIN CHANCES WILL AFFECT EASTERN KANSAS FOR LATE MONDAY AFTERNOON/NIGHT. THE RAIN WILL LINGER OVER FAR SOUTHEAST KANSAS ON TUESDAY MORNING THEN TAPER OFF FOR THE AFTERNOON...AS THE ASSOCIATED COLD FRONT MOVES FURTHER EAST OF SOUTHEAST KANSAS. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 134 AM CST SUN NOV 2 2014 CONFIDENCE IS HIGH THAT DRY WEATHER CONDITIONS WILL PREVAIL THIS PERIOD...AS LOW LEVEL MOISTURE IS SHOVED WELL SOUTH OF THE REGION AND UPPER LEVEL NORTHWEST FLOW REGIME IS ENHANCED. TEMPERATURES WILL BE NEAR NORMAL WITH PLENTY OF SUNSHINE EXPECTED FOR WEDNESDAY...FOLLOWED BY A BRIEF COOL DOWN ON THURSDAY AS A UPPER LEVEL WAVE PUSHES COOLER AIR INTO KANSAS BUT TEMPERATURES WILL REBOUND THEREAFTER. JAKUB && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1150 PM CDT SAT NOV 1 2014 SCATTERED MID AND HIGH CLOUDS WILL PREVAIL WHILE BREEZY SOUTHERLY WINDS PERSIST ACROSS THE AREA THROUGH THE 24-HR FORECAST. THE PRESSURE GRADIENT WILL INCREASE ACROSS THE AREA ON SUNDAY RESULTING IN SOUTHEAST WINDS AT 25 TO 35 KNOTS. SPEEDS ARE EXPECTED TO DECREASE TOWARD 00Z ON MON BUT REMAIN BREEZY THROUGH THE NIGHT. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 51 65 45 / 10 10 60 80 HUTCHINSON 67 52 66 42 / 10 20 60 60 NEWTON 65 51 63 43 / 10 10 60 70 ELDORADO 65 50 64 46 / 10 10 60 80 WINFIELD-KWLD 65 50 65 47 / 10 10 60 80 RUSSELL 72 52 65 36 / 10 20 40 40 GREAT BEND 71 52 65 37 / 10 20 40 40 SALINA 67 53 65 39 / 10 20 60 60 MCPHERSON 67 52 64 41 / 10 20 60 60 COFFEYVILLE 64 48 65 50 / 10 10 50 90 CHANUTE 63 48 64 50 / 10 10 50 90 IOLA 63 48 63 49 / 10 10 50 90 PARSONS-KPPF 63 48 64 50 / 10 10 50 90 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR KSZ032-033-047>053-067>069-082-083-091>093. &&
Hazardous weather outlook, Nov 1, 4:06 PM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 406 PM CDT SAT NOV 1 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-022115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 406 PM CDT SAT NOV 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY HIGH GRASSLAND FIRE DANGER IS POSSIBLE SUNDAY AFTERNOON GENERALLY ALONG AND WEST OF INTERSTATE 35...AS SOUTHERLY WINDS INCREASE AND TEMPERATURES WARM. WIDESPREAD SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS ARE POSSIBLE REGION WIDE MONDAY THROUGH EARLY TUESDAY...STRONG OR SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CDJ/VJP
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.